Thunderstorm Wind, Mercer
- When
- July 26, 12:15 PM EST
- Where
- Mercer County, Grove City
- Property damage
- $5,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.167, -80.083
Thunderstorm winds downed several trees.
10 thunderstorm wind, 3 hail, 1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jul 26, 9:42 AM EST, 2 hours 33 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 1042 AM EDT FRI JUL 26 2002 QUITE HUMID AIRMASS IN PLACE ACROSS REGION. MRNG SHRT/WV EXITING TO EAST ATTM WHILE REGION POISED FOR REDVPLMT OF SHOWERS/STORMS DURING AFTN WITH POTENTIAL FOR HVY DWPNRS ONCE AGAIN WITH PWS ABT 1.7 AND APPROACH OF NEXT SHRT/WV DURG AFTN/EVE HRS...THUS HAVE EXPANDED FOR TIME BEING FFA TO INCLUDE SWRN PA/EXTREME NRN WVA AS WELL THIS AFTN. EXTENSION MAY BE REQUIRED LTE AFTN FOR TNGT. DURING WKND WITH UPPER RIDGE IN PLACE SHRT/WVS WILL SWING OVER TOP AND INTO REGION...BEARS CLOSE WATCHING FOR FF. TEMPS SEE OK. REST SAME. .PBZ... MD...FLOOD WATCH TIL 4PM FOR ZONE MDZ001. OH...NONE. PA...FLOOD WATCH TIL 4PM FOR ZONES PAZ020-021-029>032. WV...FLOOD WATCH TIL 4PM FOR ZONES WVZ001>004-012-021>023-041.
MDZ001-261500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 940 AM EDT FRI JUL 26 2002 ...THUNDERSTORMS WITH HEAVY RAINS MOVING THROUGH SOUTHERN AND EASTERN GARRETT COUNTY... THUNDERSTORMS MOVING THROUGH SOUTHERN AND EASTERN GARRETT COUNTY THIS MORNING MAY PRODUCE RAINFALL AMOUNTS OF ONE TO ONE AND ONE HALF OF AN INCH IN A SHORT PERIOD OF TIME. SOME AREAS AFFECTED WILL BE POTOMAC STATE FOREST...SAVAGE RIVER STATE FOREST...AND KITZMILLER. BE ALERT TO RAPID WATER LEVEL RISES ON STREAMS AND CREEKS. ALSO PONDING OF WATER ON ROADWAYS AND LOW LYING AREAS CAN OCCUR.
MDZ001-OHZ041-PAZ007-013-014-020-WVZ023-041-261600- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1100 AM EDT FRI JUL 26 2002 ...SHOWERS AND THUNDERSTORMS WERE PUSHING ACROSS THE REGION LATE THIS MORNING... A FEW SCATTERED THUNDERSTORM WITH VERY HEAVY RAIN WERE OVER CENTRAL COLUMBIANA COUNTY...OHIO AND ACROSS PORTIONS OF TUCKER COUNTY...WEST VIRGINIA. BE ALERT FOR VERY HEAVY LOCALIZED RAIN WITH THESE STORMS...POSSIBLY AN INCH OR MORE. OTHER THUNDERSTORMS ARE LIKELY TO POP UP THROUGH THE AFTERNOON. SO...STAYED TUNED TO NOAA WEATHER RADIO...THE WEATHER CHANNEL AND YOUR LOCAL RADIO AND TV STATIONS FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE. A FLOOD WATCH REMAINS IN EFFECT FOR A LARGE PORTION OF THE REGION THROUGH AT LEAST 400 PM.
The Pittsburgh radar (KPBZ), 72 km away, was scanning. The volume nearest the first event began at 17:12 UTC.
10 thunderstorm wind, 3 hail, 1 tornado. Local standard time, as filed.
Thunderstorm winds downed several trees.
A microburst hit portions of eastern Murrysville. The length of the damage path was about one quarter of a mile. The width was approximately 200 yards. The strongest winds were estimated to be about 80 MPH. The downburst first struck a car dealership on the corner of Puckety Drive and Route 22. The east side of the building was blown out. One car was overturned and several cars were moved. The microburst path continued east along Route 22 and ripped part of a roof from a house on the north side of Route 22. The damage path then continued across Route 22 where a plant nursery sustained significant damage. The roof was torn off and several walls were toppled. Boards, insulation and other debris were thrown downwind to the southeast. There was also one minor injury.
Thunderstorm winds downed numerous trees in the Evans City area. These strong winds also collapsed the corner of a building.
Thunderstorm winds downed several trees in the Latrobe area.
Thunderstorm winds downed several large trees.
Thunderstorm winds downed several trees and power lines along State Route 36. One of these trees fell onto a pickup truck.
An F0 tornado with an estimated maximum wind of 70 MPH blew through Cook Forest State Park. This tornado had a total path length of 2 miles and a width of 150 yards. Approximately 60 to 70 trees were downed by this tornado, with one falling onto a parked pickup truck. A roof was also blown off of an outbuilding.
Thunderstorm winds downed several large trees.
Thunderstorm winds downed several trees. One tree fell onto a house, causing minor damage.
Thunderstorm winds downed several trees in the Clarion area.
Thunderstorm winds downed numerous trees.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2002Every state in 2002This day in weather historyThe tornado archive for Pennsylvania, 2002Warnings in Pennsylvania, July 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5307016, 5307017, 5307018, 5307019, 5307020, 5307021, 5307022, 5307023, 5307024, 5307025, 5307026, 5307027, 5307081, 5307082.